Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 111, NWS Birmingham, AL

August 18, 2014Elmore County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 18, 2014, 3:46 PM CDT for Elmore County, Montgomery County, Alabama. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 3:46 PM CDT (20:46 UTC)
Expired
Aug 18, 2014, 4:45 PM CDT
In force
59 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Elmore County, AL, Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 30 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 3:50 PM CDTTSTM WND DMGCoosada, ALA TREE AND POWER LINE WERE BLOWN DOWN.
Aug 18, 3:54 PM CDTTSTM WND GST 55Wetumpka, AL
Aug 18, 4:00 PM CDTTSTM WND DMGMillbrook, ALSEVERAL TREES WERE BLOWN DOWN IN MILLBROOK.
Aug 18, 4:00 PM CDTTSTM WND DMGWetumpka, ALSEVERAL TREES BLOWN DOWN IN AND AROUND WETUMPKA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WUUS54 KBMX 182046
SVRBMX
ALC051-101-182145-
/O.NEW.KBMX.SV.W.0111.140818T2046Z-140818T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 445 PM CDT

* AT 345 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  TITUS TO ELMORE TO MAXWELL AIR FORCE BASE...AND MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WETUMPKA...TALLASSEE...COOSADA...ELMORE...MONTGOMERY RIVERWALK
  STADIUM...BOYLSTON...MONTGOMERY ZOO AND TITUS.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 173 THROUGH 181...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3237 8642 3275 8641 3275 8634 3277 8633
      3275 8632 3277 8597 3275 8588 3267 8591
      3265 8589 3245 8588 3246 8593 3244 8596
      3246 8598 3241 8602 3240 8601
TIME...MOT...LOC 2046Z 260DEG 23KT 3269 8638 3255 8633
          3242 8634

$$

GRANTHAM
4 follow-up statements
764 
WWUS54 KBMX 182056
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT MON AUG 18 2014

ALC051-101-182145-
/O.CON.KBMX.SV.W.0111.000000T0000Z-140818T2145Z/
ELMORE AL-MONTGOMERY AL-
356 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MONTGOMERY AND ELMORE COUNTIES UNTIL 445 PM CDT...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SPEED TO WETUMPKA TO LAGOON PARK...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  TALLASSEE...DEXTER...SANTUCK...EMERALD MOUNTAIN...ECLECTIC...
  KENT...MARTIN LAKE AT KOWALIGA...CENTRAL...CLAUD AND WARE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 173...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3275 8632 3276 8597 3277 8597 3276 8595
      3275 8588 3267 8591 3265 8589 3245 8588
      3246 8593 3244 8596 3246 8598 3241 8602
      3240 8601 3238 8633
TIME...MOT...LOC 2057Z 260DEG 23KT 3273 8621 3255 8618
          3241 8619

$$

GRANTHAM
650 
WWUS54 KBMX 182105
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT MON AUG 18 2014

ALC051-101-182145-
/O.CON.KBMX.SV.W.0111.000000T0000Z-140818T2145Z/
ELMORE AL-MONTGOMERY AL-
405 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MONTGOMERY AND EASTERN ELMORE COUNTIES UNTIL 445 PM CDT...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EQUALITY TO 5 MILES EAST OF WETUMPKA TO AUBURN UNIVERSITY IN
MONTGOMERY...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  TALLASSEE...ECLECTIC...KENT...MARTIN LAKE AT KOWALIGA...CENTRAL...
  CLAUD...WARE AND BRASSELL.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3255 8621 3275 8622 3276 8597 3277 8597
      3275 8588 3267 8591 3265 8589 3245 8588
      3246 8593 3244 8596 3246 8598 3241 8602
      3240 8601 3239 8623
TIME...MOT...LOC 2106Z 265DEG 32KT 3273 8612 3255 8608
          3241 8612

$$

GRANTHAM
737 
WWUS54 KBMX 182115
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT MON AUG 18 2014

ALC101-182125-
/O.CAN.KBMX.SV.W.0111.000000T0000Z-140818T2145Z/
MONTGOMERY AL-
415 PM CDT MON AUG 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3242 8613 3257 8610 3275 8612 3276 8597
      3277 8596 3276 8595 3275 8588 3267 8591
      3265 8589 3245 8588 3246 8593 3244 8596
      3246 8598 3242 8601 3241 8605
TIME...MOT...LOC 2115Z 265DEG 32KT 3274 8602 3256 8598
          3242 8602

$$

ALC051-182145-
/O.CON.KBMX.SV.W.0111.000000T0000Z-140818T2145Z/
ELMORE AL-
415 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ELMORE
COUNTY UNTIL 445 PM CDT...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EQUALITY TO 6 MILES SOUTHWEST OF KENT TO TYSONVILLE...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  TALLASSEE...KENT AND MARTIN LAKE AT KOWALIGA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3242 8613 3257 8610 3275 8612 3276 8597
      3277 8596 3276 8595 3275 8588 3267 8591
      3265 8589 3245 8588 3246 8593 3244 8596
      3246 8598 3242 8601 3241 8605
TIME...MOT...LOC 2115Z 265DEG 32KT 3274 8602 3256 8598
          3242 8602

$$

GRANTHAM
213 
WWUS54 KBMX 182126
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT MON AUG 18 2014

ALC051-182145-
/O.CON.KBMX.SV.W.0111.000000T0000Z-140818T2145Z/
ELMORE AL-
426 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ELMORE
COUNTY UNTIL 445 PM CDT...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARTIN LAKE AT KOWALIGA TO TALLASSEE TO VICTORYLAND...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3257 8603 3276 8605 3276 8597 3277 8596
      3276 8595 3275 8589 3267 8591 3265 8589
      3245 8588 3246 8593 3244 8596 3246 8598
      3242 8602 3241 8605
TIME...MOT...LOC 2126Z 265DEG 32KT 3274 8593 3258 8589
          3243 8592

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:01 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 18, 2:01 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT MON AUG 18 2014

.DISCUSSION...

SHOWERS AND STORMS ARE BECOMING MORE ORGANIZED INTO A LINE OVER
THE WESTERN PART OF THE CWA THIS AFTERNOON...ORIGINATING ALONG A
REMNANT OUTFLOW BOUNDARY FROM THE MCV OVER MISSISSIPPI. DEEP-LAYER
WINDS AVERAGING 20-25 KTS ARE NEARLY PERPENDICULAR TO THE LINE...
CAUSING IT TO MOVE EASTWARD RATHER QUICKLY. CANNOT RULE OUT A FEW
STRONG TO SEVERE WIND GUSTS ACROSS THE SOUTHERN HALF OF THE CWA AS
THE STORMS CONTINUE TO ORGANIZE AND GAIN FORWARD MOMENTUM.

IN THE WAKE OF AFTERNOON ACTIVITY...CONFIDENCE IS LOW REGARDING
POPS FOR TONIGHT. ADDITIONAL DEVELOPMENT WOULD NEED TO OCCUR FOR
THE 30-50 POPS TO VERIFY...AND THIS REMAINS POSSIBLE AS THE
MCV/VORT MAX OVER MISSISSIPPI MOVES EASTWARD OVERNIGHT. BROAD-BRUSH
30-40 POPS SEEM REASONABLE ON TUESDAY WITH MODELS INDICATING AN
ILL-DEFINED IMPULSE AFFECTING THE REGION.

AN UPPER-LEVEL RIDGE WILL BECOME A MAJOR INFLUENCE BEGINNING ON
WEDNESDAY AND LASTING INTO THE WEEKEND WITH MUCH DRIER CONDITIONS
AND AFTERNOON HIGHS TRENDING UPWARD...INTO THE MID AND UPPER 90S.

87/GRANTHAM

&&

.AVIATION...
18Z TAF DISCUSSION.

SCATTERED TO NUMEROUS SHOWERS/STORMS WILL CONTINUE INTO THE
EVENING. AMENDMENTS WILL BE NECESSARY FOR TIMING OF TS IMPACTS AT
SPECIFIC TERMINALS. GUSTY WINDS...HEAVY RAINFALL AND LIGHTNING CAN
BE EXPECTED WITH ALL STORMS. WINDS WILL GENERALLY BE OUT OF THE SW
AROUND 10 KTS WITH SOME GUSTS UP TO 20 KTS POSSIBLE. WIND
DIRECTION COULD BE VARIABLE AT TIMES DUE TO OUTFLOW BOUNDARIES
FROM STORMS. COVERAGE SHOULD DECREASE THIS EVENING WITH WINDS
FALLING TO 5 KTS OR LESS.

CONFIDENCE IS RATHER LOW IN SKY/VIS CONDITIONS OVERNIGHT. THERE
COULD BE ENOUGH ISENTROPIC LIFT AND LOW LEVEL MOISTURE FOR SOME
LOW CIG DEVELOPMENT LATE IN THE NIGHT. IF THESE CLOUDS DO NOT
MATERIALIZE THEN PATCHY FOG COULD DEVELOP.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     72  89  71  93  72 /  50  30  20  10  10
ANNISTON    72  89  71  93  72 /  50  40  20  10  10
BIRMINGHAM  74  91  73  94  74 /  40  30  20  10  10
TUSCALOOSA  73  93  73  95  73 /  40  30  10  10  10
CALERA      73  91  73  94  73 /  40  30  20  10  10
AUBURN      74  89  72  93  74 /  40  40  20  10  10
MONTGOMERY  74  93  74  95  74 /  40  40  10  10  10
TROY        73  91  73  94  73 /  30  40  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

87/19
Hazardous weather outlook, Aug 18, 2:00 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT MON AUG 18 2014

ALZ011>015-017>050-191900-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
200 PM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH 8PM ACROSS MUCH OF
CENTRAL ALABAMA...WITH THE BEST CHANCE ACROSS THE SOUTHERN
COUNTIES. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL BE THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 18, 2:08 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT MON AUG 18 2014

ALZ033-034-040-182015-
BIBB AL-DALLAS AL-PERRY AL-
208 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR PERRY...DALLAS AND BIBB COUNTIES
UNTIL 315 PM CDT...

AT 207 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MERTZ TO 6 MILES EAST OF
NEWBERN TO CONSUL...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MARION...
  BRENT...
  CENTREVILLE...
  SELMA...
  VALLEY GRANDE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3231 8752 3265 8753 3266 8748 3283 8747
      3283 8742 3300 8742 3300 8732 3305 8731
      3308 8693 3305 8687 3284 8687 3283 8702
      3267 8702 3266 8692 3235 8680 3226 8686
      3223 8681 3222 8691 3205 8691 3204 8717
TIME...MOT...LOC 1908Z 275DEG 31KT 3294 8733 3259 8738
          3220 8748

GRANTHAM
Special weather statement, Aug 18, 2:46 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT MON AUG 18 2014

ALZ017-024-182030-
BLOUNT AL-JEFFERSON AL-
246 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND SOUTHERN BLOUNT
COUNTIES UNTIL 330 PM CDT...

AT 244 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ARKADELPHIA TO CARDIFF TO
HUEYTOWN...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BESSEMER...
  FAIRFIELD...
  GARDENDALE...
  FULTONDALE...
  BIRMINGHAM...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3382 8643 3380 8658 3372 8653 3356 8655
      3355 8652 3353 8652 3351 8657 3347 8661
      3347 8667 3337 8678 3333 8714 3373 8704
      3377 8702 3381 8695 3386 8697 3387 8693
      3391 8693 3396 8680 3400 8675 3403 8646
TIME...MOT...LOC 1946Z 262DEG 25KT 3389 8697 3367 8693
          3343 8700

GRANTHAM
Special weather statement, Aug 18, 3:01 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT MON AUG 18 2014

ALZ035-041-042-182100-
AUTAUGA AL-CHILTON AL-LOWNDES AL-
301 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...NORTHERN LOWNDES AND
SOUTHERN CHILTON COUNTIES UNTIL 400 PM CDT...

AT 259 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MAPLESVILLE TO 6 MILES
SOUTH OF TYLER...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MOSSES...
  CLANTON...
  HAYNEVILLE...
  PRATTVILLE...
  BENTON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3222 8691 3223 8681 3228 8686 3233 8685
      3235 8680 3250 8689 3266 8692 3267 8698
      3284 8697 3286 8645 3282 8646 3276 8638
      3274 8642 3241 8641 3240 8646 3234 8650
      3228 8648 3224 8641 3215 8641 3215 8691
TIME...MOT...LOC 2001Z 268DEG 27KT 3276 8686 3223 8687

GRANTHAM
Special weather statement, Aug 18, 3:22 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT MON AUG 18 2014

ALZ025-182115-
SHELBY AL-
322 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHELBY COUNTY UNTIL 415
PM CDT...

AT 320 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR RIVERCHASE...OR NEAR HOOVER...MOVING EAST AT 25
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CHELSEA...
  INDIAN SPRINGS VILLAGE...
  OAK MOUNTAIN STATE PARK...
  MEADOWBROOK...
  HIGHLAND LAKES...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3350 8648 3350 8639 3333 8636 3330 8687
      3333 8688 3333 8683 3336 8683 3337 8678
      3342 8675 3343 8670 3347 8667 3347 8661
      3351 8657 3353 8652 3354 8652 3354 8648
TIME...MOT...LOC 2022Z 263DEG 20KT 3336 8679

GRANTHAM
Special weather statement, Aug 18, 3:24 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT MON AUG 18 2014

ALZ018-020-182130-
CHEROKEE AL-ETOWAH AL-
324 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ETOWAH AND CHEROKEE
COUNTIES UNTIL 430 PM CDT...

AT 324 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GAYLESVILLE TO ANDERSON...
AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CEDAR BLUFF...
  CENTRE...
  CENTRE MUNICIPAL AIRPORT...
  FORNEY...
  CORNWALL FURNACE PARK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3436 8547 3399 8540 3395 8547 3396 8549
      3394 8550 3394 8553 3396 8553 3397 8574
      3406 8607 3437 8552
TIME...MOT...LOC 2024Z 275DEG 23KT 3430 8551 3409 8588

GRANTHAM
Special weather statement, Aug 18, 3:32 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT MON AUG 18 2014

ALZ043-044-182130-
ELMORE AL-MONTGOMERY AL-
332 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY AND ELMORE
COUNTIES UNTIL 430 PM CDT...

AT 330 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VERBENA TO CANTELOUS...AND
MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MILLBROOK...
  MONTGOMERY...
  WETUMPKA...
  TALLASSEE...
  DANNELLY FIELD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3227 8648 3236 8649 3240 8646 3241 8641
      3275 8641 3275 8634 3277 8633 3275 8632
      3277 8597 3275 8588 3270 8591 3250 8589
      3248 8585 3245 8588 3245 8599 3242 8602
      3228 8595 3223 8638
TIME...MOT...LOC 2033Z 262DEG 33KT 3274 8647 3233 8641

GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:57 PM CDTSpecial Weather StatementBMXGreene48 min
Aug 18, 1:26 PM CDTSpecial Weather StatementBMXGreene49 min
Aug 18, 2:08 PM CDTSpecial Weather StatementBMXBibb, Dallas, Perry67 min
Aug 18, 2:46 PM CDTSpecial Weather StatementBMXBlount, Jefferson44 min
Aug 18, 3:01 PM CDTSpecial Weather StatementBMXAutauga59 min
Aug 18, 3:22 PM CDTSpecial Weather StatementBMXShelby53 min
Aug 18, 3:24 PM CDTSpecial Weather StatementBMXCherokee66 min
Aug 18, 3:32 PM CDTSpecial Weather StatementBMXElmore58 min
Aug 18, 3:54 PM CDTSevere Thunderstorm WarningBMXSt. Clair, Shelby, Talladega48 min
Aug 18, 4:21 PM CDTSevere Thunderstorm WarningBMXBullock, Macon, Montgomery, Pike, Tallapoosa54 min
Aug 18, 4:23 PM CDTSpecial Weather StatementBMXEtowah37 min
Aug 18, 4:44 PM CDTSpecial Weather StatementBMXClay, Randolph61 min
Aug 18, 4:53 PM CDTSpecial Weather StatementBMXChambers, Lee67 min
Aug 18, 5:18 PM CDTSpecial Weather StatementBMXBarbour, Russell57 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.